MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U3513046
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Puncture/Hole (1504); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos and a video was provided for review.The investigation of the reported event is currently underway.(expiry date: 02/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure in superficial femoral artery, the leakage was identified in the body of the balloon.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in superficial femoral artery, the leakage was identified in the body of the balloon.It was further reported that the device had difficulty to removing and not possible to inflate again.Upon removing noticed it had grooves in body and had a hole in device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.However, three photo were submitted for review.All three photos showed the crimp mark of the stent imprinted on the catheter, no other anomalies were noted.Therefore, based on the photo review, the reported leak, inflation issue, difficult to remove, material tear and material deformation not be confirmed on the findings no conclusion can be made.One video was reviewed.The video showed water leaking from the catheter shaft which contain the groove in the shaft and the balloon appeared to be in a deflated state, no other anomalies were noted.Therefore, based on the video review, the reported failure leak, inflation issue ,material deformation and material tear/hole can be confirmed for.Medical review was completed to two of the images.Both the images showed the pelvis region of the left femoral artery system from the right femoral artery and also the balloon catheter and sheath in the left iliac artery.Contrast is seen outlining the proximal femoral artery and distal and also the a short segment narrowing of the left proximal femoral artery at the level of the left total hip.No findings on the image to suggest balloon rupture.Based on the medical review, no failure mode can be confirmed for as the findings were inconclusive.Although it is likely the groove on the catheter shaft led to the to the difficult to remove and the rupture most likely contributed to the reported leak.A definitive root cause for the alleged leak, inflation issue, difficult to remove, material puncture and material deformation could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 02/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10814979
Report Number2020394-2020-20396
Device Sequence Number11044525
Product Code LIT
UDI-Device Identifier00801741092183
UDI-Public(01)00801741092183
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3513046
Device Catalogue NumberU3513046
Device Lot NumberCMEQ0112
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;